Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 4, 2021Webb County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 4, 2021, 6:41 PM CDT for Webb County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2021, 6:41 PM CDT (23:41 UTC)
Expired
Aug 4, 2021, 7:15 PM CDT
In force
34 min
Issued by
NWS Corpus Christi, TX

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 181 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

321 
WWUS84 KCRP 042341
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
641 PM CDT Wed Aug 4 2021

TXZ239-050015-
Webb-
641 PM CDT Wed Aug 4 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...

At 641 PM CDT, a strong thunderstorm was located over Columbia
Bridge, or 20 miles northwest of Laredo, moving west at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Columbia Bridge.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2780 9979 2778 9960 2766 9966 2766 9968
      2767 9969 2765 9970 2767 9972 2773 9977
      2773 9979 2774 9980 2777 9981
TIME...MOT...LOC 2341Z 106DEG 7KT 2772 9975 

$$

CB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:25 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 4, 6:25 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
625 PM CDT Wed Aug 4 2021

.AVIATION...

/00Z TAFs/ Iso-sct convection to continue through the early
evening before diminishing slightly, mainly impacting LRD-COT but
also briefly at ALI-VCT. Lingering boundaries and sufficient
moisture will lead to on-off rounds of showers/thunderstorms after
midnight through the end of the TAF period. Pinpointing exact
locations will be difficult due to the amount of left-over
boundaries. Light winds are expected through the period ranging
from the NE to SE, but within any showers or storms winds may
become gusty to around 25 KTs. Mostly VFR through the period
except for the potential of MVFR conditions within any
showers/storms.

&&

.PREV DISCUSSION... /Issued 404 PM CDT Wed Aug 4 2021/

SHORT TERM (Tonight through Thursday Night)...

Let's start off with mentioning the high uncertainty in regards to
location of precipitation. The weakening frontal boundary has
meandered over South Texas through the day while interacting with
the afternoon sea breeze and outflow boundaries from showers/storms.
Right now, convection is focused over the Brush Country where LAPS
is showing sufficient surface moisture convergence with CAPE values
well over 3000 J/kg and minimal CINH. Expect scattered convection
development on and off tonight as pop-up thunderstorms stabilize the
near-surface environment with interactions of foreign boundaries
intervene to produce more convection.

Guidances, including CAM models, have not been doing well at
resolving where convection develops, nor the timing. It's important
to note that the ingredients are there; we have some sort of frontal
boundary (decaying or not), moisture convergence, significant
instability, outflow boundaries, greater than 75th percentile PWATs
(2.0-2.4"), and a surface to mid-level trough extending from Mexico
into the Rio Grande Plains. In addition, model soundings still
indicate a heavy rainfall and localized flash flooding threat, with
significant PWATs and slow cloud layer mind wind. The WPC ERO has
most of the CWA in a marginal risk for the rest of today through
Thursday as 1-hr Flash Flood Guidance has lowered to 2.0" to 3.0"
over the western portion of the CWA where soils are already moist
from previous rainfall. Believe the greatest coverage of activity
will take place over the western portion of the CWA tonight, then
expand further over the Coastal Plains and Victoria Crossroads
through Thursday morning.

From the day on Thursday through Thursday night, a deep narrow mid
to upper level trough will pass through Texas, with the axis
extending into South Texas. This feature will support areas of
diffluence aloft and positive vorticity to keep scattered showers
and thunderstorms throughout South Texas all day Thursday. Decreased
coverage to isolated to scattered coverage Thursday night heading
into the long-term period due to a weakening frontal boundary. But
it is worth noting that a few CAM models (although haven't been
performing well) keep the western portion of the CWA rather active.

Seasonal normal lows in the mid to upper 70s are expected tonight
and Thursday night with highs ranging from the upper 80s near the
Victoria Crossroads to the mid 90s south on Thursday. High dewpoints
will cause maximum heat indices to exceed 105 across portions of the
inland Coastal Bend and Coastal Plains. Due to weak winds at the low-
levels, it's worth mentioning the possibility of waterspouts in a
few storms that develop over the Coastal Waters.

LONG TERM (Friday through Wednesday)...

The period begins with the upper level trough exiting the state to
the east and ridging building behind it. Drier conditions will then
be in store for most of the forecast period as high pressure takes
over aloft and at the surface. But, scattered showers and storms
will remain possible on Friday as plentiful moisture stays in place
(PWATs around 2") and with another weak mid-level disturbance
tracking across. By Saturday and through the rest of the period,
convective activity will be isolated and mostly diurnally driven
each day, with the highest rain chances expected across the Victoria
Crossroads where the capping inversion will be weakest. Another weak
upper trough is progged to dip into the region early next week, but
is rapidly taken over by the ridge, therefore not anticipating it
causing much trouble. The drier and relatively quiet overall
conditions expected throughout the long-term will lead to a warming
trend into next week. Heat indices may approach SPS or advisory
levels daily Saturday through Wednesday. Highs will generally be in
the 90s to lower 100s, with overnight lows in the mid 70s to lower
80s area wide.

MARINE...

A weak nearly stationary frontal boundary will combine with copious
moisture and generate scattered showers and thunderstorms tonight
through Thursday night. The boundary is expected to retreat
northward or fizzle out through the day. A weak upper trough of low
pressure will contribute to scattered showers and thunderstorms
Thursday. Winds will generally remain weak out of the south to
southeast tonight through Thursday night. Can't exclude the
possibility of waterspouts with a few storms as winds are relatively
weak through the low-levels. A weak to moderate onshore flow can
be expected Friday through Saturday, becoming moderate Saturday
night and Sunday. Periods of moderate onshore flow will continue
into early next week, with Small Craft Exercise Caution conditions
possible through Monday night. Isolated to scattered showers and
thunderstorms are expected Friday, becoming isolated over the
weekend and into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  91  76  92  77  /  40  50  30  30  10
Victoria          75  88  75  92  76  /  30  60  40  40  10
Laredo            76  93  76  95  77  /  50  40  40  20   0
Alice             75  93  75  94  74  /  40  50  40  30  10
Rockport          78  89  79  90  81  /  40  50  30  40  10
Cotulla           76  91  75  94  76  /  50  50  50  30  10
Kingsville        76  93  76  94  76  /  40  40  40  30   0
Navy Corpus       80  90  81  90  82  /  40  50  30  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Aug 4, 10:39 AM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
1039 AM CDT Wed Aug 4 2021

TXZ229>234-239>247-342>347-442-443-447-051545-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1039 AM CDT Wed Aug 4 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms today and tonight. Locally heavy rainfall
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Maximum Heat Index values at least 105 to 109 degrees expected
Thursday through the weekend and into next week. Heat Advisory
conditions are possible Saturday through Tuesday across portions of
South Texas as Maximum Heat Index values may exceed 110 degrees.

Scattered thunderstorms are expected Thursday, becoming isolated to
scattered on Friday. Isolated thunderstorms confined to the
northeastern portions of South Texas Saturday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-051545-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1039 AM CDT Wed Aug 4 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms today and tonight. Locally heavy rainfall
possible.

Waterspouts are possible through this afternoon over the northern
Coastal Waters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered thunderstorms expected Thursday, becoming isolated to
scattered on Friday. Isolated thunderstorms Saturday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

EMF

In the hours before

Special weather statement, Aug 4, 2:42 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
242 PM CDT Wed Aug 4 2021

TXZ231-232-241>244-342>344-050000-
Live Oak-Bee-Jim Wells-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-
Including the cities of George West, Three Rivers, Beeville,
Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera,
Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem,
Corpus Christi, Flour Bluff, Portland, and Ingleside
242 PM CDT Wed Aug 4 2021

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED
THROUGH THE REMAINDER OF THIS AFTERNOON...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees today. Residents
with outdoor activities planned are urged to drink plenty of
water, wear light weight and light colored clothing and take
frequent breaks from the heat. Young children and pets should
never be left unattended in vehicles under any circumstances. This
is especially true during warm or hot weather when car interiors
can reach lethal temperatures in a matter of minutes.

EMF
Special weather statement, Aug 4, 4:42 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
442 PM CDT Wed Aug 4 2021

TXZ229-042215-
La Salle-
442 PM CDT Wed Aug 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY...

At 442 PM CDT, a strong thunderstorm was located near Cotulla, moving
north at 5 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Cotulla, Gardendale and Chaparral Wildlife Management Area.

This includes Interstate 35 between mile markers 58 and 73.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2830 9915 2829 9936 2849 9940 2851 9939
      2852 9914
TIME...MOT...LOC 2142Z 174DEG 6KT 2837 9926

EMF
Special weather statement, Aug 4, 5:19 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
519 PM CDT Wed Aug 4 2021

TXZ229-042245-
La Salle-
519 PM CDT Wed Aug 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY...

At 519 PM CDT, a strong thunderstorm was located over Millett, or
near Dilley, moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Millett, Woodward and Gardendale.

This includes Interstate 35 between mile markers 70 and 82.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2845 9914 2849 9940 2864 9940 2865 9898
TIME...MOT...LOC 2219Z 205DEG 13KT 2857 9919

CB
Special weather statement, Aug 4, 6:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
641 PM CDT Wed Aug 4 2021

TXZ239-050015-
Webb-
641 PM CDT Wed Aug 4 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...

At 641 PM CDT, a strong thunderstorm was located over Columbia
Bridge, or 20 miles northwest of Laredo, moving west at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Columbia Bridge.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2780 9979 2778 9960 2766 9966 2766 9968
      2767 9969 2765 9970 2767 9972 2773 9977
      2773 9979 2774 9980 2777 9981
TIME...MOT...LOC 2341Z 106DEG 7KT 2772 9975

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:56 PM CDTSpecial Weather StatementCRPVictoria34 min
Aug 4, 3:56 AM CDTSpecial Weather StatementCRPAransas34 min
Aug 4, 9:11 AM CDTAreal Flood AdvisoryCRPCalhoun2 hr
Aug 4, 4:42 PM CDTSpecial Weather StatementCRPLa Salle33 min
Aug 4, 5:02 PM CDTAreal Flood AdvisoryCRPLa Salle118 min
Aug 4, 5:19 PM CDTSpecial Weather StatementCRPLa Salle26 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.